MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT LARGE DIAMETER; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT LARGE DIAMETER; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450800308
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a tumor removal surgery, the distal part of the irrigation sleeve melted.It was further reported that the irrigation sleeve cracked.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
Updated manufacturing date based on manufacturer feedback.Device evaluation: investigation results indicate that the sleeve melted due to inadequate use of irrigation.The ifu of handpieces and console associated with this device warns the user against this type of use: "always use sufficient irrigation flow.Failure to comply may result in excessive heat and potential burn injury." the quality investigation is complete.
 
Event or Problem Description

Brand Name
STRAIGHT LARGE DIAMETER
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8788940
Report Number0001811755-2019-02279
Device Sequence Number2638261
Product Code LFL
UDI-Device Identifier37613252026687
UDI-Public37613252026687
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K010637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2021
Device Catalogue Number5450800308
Device Lot NumberM0014450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1